Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 144, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 12, 2002, 5:22 PM CDT for Natchitoches Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2002, 5:22 PM CDT (22:22 UTC)
- Expired
- Aug 12, 2002, 6:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Natchitoches Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2592 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
435
WUUS54 KSHV 122222
SVRSHV
LAC069-122300-
/NEW.KSHV.SV.W.0276.122221-122300/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
521 PM CDT MON AUG 12 2002
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
* UNTIL 600 PM CDT
* AT 521 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF
NATCHITOCHES...MOVING NORTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
4 MILES WEST OF NATCHITOCHES AT 525 PM CDT
OVER CAMPTI AT 555 PM CDT
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
UNTIL 600 PM CDT.
LAT...LON 3173 9333 3160 9318 3173 9299 3200 9292
3208 9300What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 1:30 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 12, 1:30 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 130 PM CDT MON AUG 12 2002 MOISTURE MADE A RAPID RETURN OVERNIGHT AS EVIDENT IN 12Z SHV SOUNDING WITH NEARLY ONE INCH JUMP IN PRECIP WATER. AS A RESULT...SCATTERED CONVECTION THAT DEVELOPED ACROSS SE TX/SW LA EARLY THIS MORNING HAD LOTS OF MOISTURE/UNCAPPED ATMOSPHERE TO WORK ON AND WITH LATE MORNING HEATING...SCATTERED COVERAGE THE BEST WEVE SEEN IN SOMETIME THIS AFTERNOON ACROSS PORTIONS OF THE REGION. SEE NO REASON FOR THIS TO CHANGE IN THE SHORT TERM AND HERE IS WHY... UPPER LEVEL SHEAR AXIS WILL REMAIN ACROSS SE TX/N LA THROUGH TUESDAY WITH MOISTURE AXIS REMAINING BASICALLY UNCHANGED AS WELL. WILL HAVE BEST POPS TONIGHT AND TUESDAY ALONG AXIS AND POINTS EAST. LATE TUESDAY THROUGH WEDNESDAY...INTEREST TURNS TO THE NORTHWEST AS UNSEASONABLY STRONG UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT MAKES A PUSH TOWARDS THE REGION. TROUGH BEGINS TO DEEPEN TUESDAY NIGHT IN THE WAKE OF 60KT UPPER JET SWINGING DOWN INTO E OK/NW AR EARLY WED. MY NORTHWEST THIRD IN DAYTWO SLIGHT RISK COINCIDING WITH JET DYNAMICS AND GOOD FRONTAL CONVERGENCE SUGGESTING A FEW STORMS COULD BE STRONG TUESDAY NIGHT. DEEP LAYER SHEAR PROGD TO WEAKEN WITH TIME BUT LAPSE RATES FAIRLY STRONG FOR AUGUST SO WE SHALL SEE. IF NOTHING ELSE...BETTER CHANCES OF RAIN IS WARRANTED IN THIS REGION THUS...WENT HIGH END CHANCE POPS ACROSS NW TUE NIGHT. NOT BUYING INTO THE AVNS SOLUTION OF BRINGING COLD FRONT WELL INTO E TX/N LA BY WED NIGHT JUST YET. ETA HOLDS FRONT NORTH OF CWA ON WED BEFORE WASHING THE FEATURE OUT. WILL GO CONSERVATIVE AND KEEP POPS IN THE FCST THROUGH WED AND DRY OUT NORTHWEST SECTIONS WED NIGHT. EXTENDED...REGION REMAINS IN REGION OF UPPER LEVEL SHEAR SPLITTING LOWER 48 RIDGE AXIS EXTENDING FROM SE COAST TOWARDS DESERT SW...THUS WILL KEEP SLIGHT CHANCE POPS IN MAINLY FOR EAST HALF OF REGION THROUGH THE WEEKEND WITH BETTER ONSHORE FLOW EXPECTED IN THIS AREA. RIDGE SHOULD BE STRONG ENOUGH OUT WEST TO PROHIBIT CONVECTION OVER THE WEEKEND. PRELIMINARY NUMBERS TO FOLLOW...13. SHV 75/91/74/91 2444 MLU 74/90/74/91 3544 TXK 76/92/75/89 2254 TYR 76/93/75/91 2244 LFK 75/91/75/92 3434 .SHV...NONE.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.